Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Ear infection, amoxicillin, after medicine stopped, ear problem, dark black spot in canal, ear wax or bleeding, motrin, azithromycin

Hello, My son had an ear infection on 5/10 and was put on AMOXICILLIN but the Pharmacy only gave me enough for twice a day for 9 days, not the 10 days prescribed. He had the antibiotic until 5/19 and I thought everything was ok, but on 5/22 he started complaining that the same ear was bothering him. I took him to the dr and she said that he had a dark black spot in the canal which could be ear wax or bleeding . She gave him Motrin as his temp was 99.9 and gav eme a prescription for AZITHROMYCIN once for 5 days. We are on the 4th day and he is still complaining about the same ear - is this normal????
Asked On : Mon, 28 May 2012
Answers:  1 Views:  150
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response

Dear vivian,

Basically your son may have middle ear infection or external ear infection according to that history,. Most probably it can be middle ear infection than external.

Pain may associate with ear wax too.

A middle ear infection, also called otitis media, is a common, often painful, type of ear infection that occurs behind the eardrum. Middle ear infections are caused by bacteria or viruses. A middle ear infection can interfere with the normal process of hearing and result in ear pain, hearing impairment and it is more common in young children.

there can be persistent pain for sometime even he is on antibiotic.

But persistent pain, ear discharge may indicated persistent ear infection. In that case you have to meet a ENT surgeon to get father management.
Answered: Tue, 29 May 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor